Review: could Prednisone cause Panic attack (Panic disorder)?
Summary: Panic attack is found among people who take Prednisone, especially for people who are female, 30-39 old, have been taking the drug for < 1 month, also take medication Prednisone tab, and have Stress and anxiety.
We study 146,792 people who have side effects while taking Prednisone from FDA and social media. Among them, 411 have Panic attack. Find out below who they are, when they have Panic attack and more.
You are not alone: join a mobile support group for people who take Prednisone and have Panic attack >>>
Prednisone has active ingredients of prednisone. It is often used in rheumatoid arthritis. (latest outcomes from 150,120 Prednisone users)
Panic attack has been reported by people with depression, stress and anxiety, quit smoking, pain, high blood pressure. (latest reports from 24,823 Panic attack patients)
On Mar, 4, 2015: 146,792 people reported to have side effects when taking Prednisone. Among them, 411 people (0.28%) have Panic Attack.
Time on Prednisone when people have Panic attack * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Panic attack||36.36%||21.21%||0.00%||0.00%||15.15%||21.21%||6.06% |
Gender of people who have Panic attack when taking Prednisone * :
|Panic attack||62.05%||37.95% |
Age of people who have Panic attack when taking Prednisone * :
|Panic attack||0.00%||0.00%||4.18%||21.73%||22.84%||18.66%||11.14%||21.45% |
Severity of Panic attack when taking Prednisone ** :
|least||moderate||severe||most severe |
|Panic attack||0.00%||33.33%||66.67%||0.00% |
How people recovered from Panic attack ** :
|while on the drug||after off the drug||not yet |
|Panic attack||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Anxiety (59 people, 14.36%)
- Depression (28 people, 6.81%)
- Asthma (28 people, 6.81%)
- Pain (27 people, 6.57%)
- Insomnia (23 people, 5.60%)
Top co-used drugs for these people * :
- Prednisone tab (124 people, 30.17%)
- Xanax (107 people, 26.03%)
- Accutane (79 people, 19.22%)
- Paxil (58 people, 14.11%)
- Lipitor (58 people, 14.11%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of prednisone and panic attack on
Do you have Panic Attack while taking Prednisone?
You are not alone! Join a mobile support group:
- support group for people who take Prednisone and have Panic Attack
- support group for people who take Prednisone
- support group for people who have Panic Attack
Recent conversations of related support groups:
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Prednisone, Panic attack
You may be interested at these reviews (Write a review):
- Are you mental on methadone
My doctor changed my pain medication back in May of 2014 . I was pleased with how well it handle my back pain and was pleased with how inexpensive it was. My husband had been using the same drug with great results. It wasn't until about a month later I started to notice just feelings of sadness. I didn't think too much of it but then I would get such strong feelings of despair really bad that I would just cry. I also started getting a lot of panic attacks I had so much anxiety at times it prevented me from doing things. At one point I really thought I was having some sort of break down, but the feelings would have highs and lows and sometimes I would have a day with out them. Eventually after being on them for 7 months I went to my doctor and asked if it were possible I was experiencing these feelings from the Methadone. He wasn't sure but with it all happening right after I started taking them he decided to put me on something else. It's been about three weeks and even though the feelings are still there they are not as strong and seem to be passing. I hope as time goes I will feel like myself again and hope never to have to experience something like that again.
- Adverse reaction to prednisone
Severe allergic reaction. Given prednisone for angioedema attributed to Lisinopril. Within 24 hours, severe red skin on face, bp +200/+100 spikes, shortness of breath, chest pain snd severe heart palpitations. Went to ER. Given another IV cocktail of sulomedrol, Bdnadryl snd Zantac, told to double my prednisone pills to 20 mg twice a day. On fifth day, znother similar reaction but worse. Went in ambulance to ER. Put on oxygen and atavan. Sent home with six day tapering dose. No appetite. Nausea. After last pill, blood pressure spikes, flushing, chills, fatigue, blood sugar crashes, especially at night. Had to eat every two hours. Severe skin pain and itching, going on still after six weeks of stopping meds. This drug has HORRIBLE side effects. None of the drs czn tell me how long this will last, or evdn if it will go away. Eating organic, taking soothing baths, detoxing, taking adrenal, vitamin and mineral suppldments, drinking water and detoxing teas. Some symptoms are a bit better but skin is driving me crazy. How czn this drug be prescribed when drs really don 't know all it does nor how to counteract the horrible side effects!?!?
- Bcaa's and increased anxiety/panic attacks
Six years ago I was hospitalized for severe panic disorder. After months of therapy I was prescribed Paxil and Zanax to control the disorder. I have been an athlete, mixed martial arts and weightlifting for over 20 years. Recently I decided to try BCAAs as a supplement to improve recovery after workouts. Bad idea! Bcaa's are reported to increase focus and can reduce serotonin. Sounds great, unless you have an anxiety disorder. Generally people with anxiety and/or panic disorders have a reduced amount or require more serotonin to maintain normal cognition "Perception".
While taking BCAA's I had three major panic attacks, pinging and shocking in meridian points (symptoms are known as discontinuation syndrome from reducing or stopping SSRN medications that treat anxiety). Long story short...stay away from this rather benign supplement if you have anxiety issues, especially if they are severe!
- My finger tendons broke on prednisone
Twelve years ago I was put on prednisone for sudden hearing loss. The prednisone helped the hearing loss (for as long as I took the drug; hearing loss returned after I stopped the prednisone.) But I kept getting ruptured tendons in my fingers, which I had to splint to use. I couldn't figure out why in heck this was happening. My doctor(s) didn't have a clue. I suspected the ruptures might have to do with prednisone. Now I know they were caused by it. When I stopped the prednisone, the tendon-ruptures stopped, too. This should be Must Tell information for any doctor who prescribes this dangerous drug.
- Panic after using flonase
I was diagnosed with nasal polyps and put on Flonase (a steroid nose spray). It worked well to dry up post-nasal drip but I ended up with a bad case of panic and fear. I had overcome episodes of these nervous disorders but the Flonase brought it all back. I still suffer from panic even though I stopped the Flonase months ago. I had a bad attack on a bridge and also inside a grocery store. Personnel had to take me to the store office to calm me down. I am nearly agoraphobic now. I do go out alone but try to avoid after-dark. My life has been turned into daily dread of another attack. To think that I was more than ten years FREE of panic until I took the Flonase makes me feel so regretful that I ever took that stuff. It should be banned as there is enough evidence to do so from many people who now suffer debilitating and recurring panic.
More reviews for: Prednisone, Panic attack
Comments from related studies:
From this study (1 year ago):
One day after my last dose of prednisone, I woke up at 3am having trouble breathing, tightness in my chest, feeling as if not enough air in the room, rapid heart rate, coughing, feeling of panic, jittery, feeling cotton-mouthed, increased urination and high blood pressure. This went on for 2 hours before subsiding. For the next several days these "attacks" have continued in waves on and off throughout the day and night. It's been 6 day since coming off prednisone. My dosage was 3 tabs a day x 3 days, 2 tabs a day x 3 days and 1 tab a day x 3 days.
From this study (5 years ago):
Having Lupus and going through perimenopause is one of the hardest things I've ever dealt with. If there's an answer I'd love to hear it
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.